Alert archive / Oklahoma / Flash Flood Warnings in 2000
Flash Flood Warning 30, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Oct 24, 2000, 9:20 PM CDT for Ellis County, Woodward County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Oct 24, 2000, 9:20 PM CDT (02:20 UTC)
- Expired
- Oct 25, 2000, 12:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Ellis County, OK, Woodward County, OK
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.3 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 286 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 698 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KOUN 250225
FFWOUN
OKC045-153-250515-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
920 PM CDT TUE OCT 24 2000
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ELLIS COUNTY IN NORTHWEST OKLAHOMA
WOODWARD COUNTY IN NORTHWEST OKLAHOMA
* UNTIL 1215 AM CDT
* AT 920 PM CDT...DOPPLER RADAR INDICATED THAT VERY HEAVY RAIN WAS
FALLING ACROSS MUCH OF ELLIS AND WOODWARD COUNTIES. RADAR ESTIMATES
SHOW BETWEEN 2 AND 4 INCHES OF RAIN HAS FALLEN ACROSS THIS AREA OVER
THE LAST FEW HOURS. THUNDERSTORMS PRODUCING HEAVY RAIN WILL CONTINUE
ACROSS THE AREA FOR THE NEXT COUPLE OF HOURS WITH THE POSSIBILITY OF
AN ADDITIONAL 1 TO 3 INCHES POSSIBLE. SOME STREET CLOSING HAVE BEEN
REPORTED IN THE TOWN OF WOODWARD.
* LOCATIONS IN THE WARNING INCLUDE ALABASTER CAVERNS STATE PARK...
ARNETT...FARGO...GAGE...MOORELAND...MUTUAL...QUINLAN...SHARON...
SHATTUCK AND WOODWARD
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT DRIVE VEHICLES INTO
AREAS WHERE WATER COVERS THE ROADWAY.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO
HIGHER GROUND.
SLAT...LON 3628 9997 3602 9996 3600 9978 3588 9967
3619 9941 3618 9897 3676 9912 3661 9927
3657 9956
30What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Oct 24, 3:45 PM CDT, 5 hours 35 minutes earlier.
Area forecast discussion, Oct 24, 3:45 PM CDT, 5 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 345 PM CDT TUE OCT 24 2000 MORNING ANALYSIS HAS UPPER LOW OVER SOUTH CENTRAL UTAH WITH BEST HEIGHT FALLS TO THE EAST AND NORTH. LATEST AVN AND ETA MOVE LOW DURING NEXT 36 HOURS NORTHEAST INTO NORTHERN PLAINS. AS THIS HAPPENS...FORECAST AREA WILL BE LOCATED UNDER RR PART OF UPPER JET LATE TONIGHT INTO WEDNESDAY. EXPECT ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS BECOMING MORE NUMEROUS ACROSS THE WESTERN PART OF THE FORECAST AREA FROM MID EVENING ON AND THEN SPREADING INTO EASTERN PARTS OF THE FORECAST AREA FROM MIDNIGHT ON. PW'S ARE STILL AOA 1.25 SO POTENTIAL FOR LOCALLY HEAVY RAIN WILL BE POSSIBLE. HOWEVER...STILL NO MAIN FOCUS TO TRY AND FIGURE LOCATION WHERE HEAVIEST RAIN MAY FALL. SEEMS LIKE BETTER CHANCE WILL BE FARTHER WEST CLOSER TO THE LEE TROUGH. ON WEDNESDAY AS SYSTEM CONTINUES TO MOVE NORTH AND EAST...MORE NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE LOCATED OVER EASTERN PARTS OF THE FORECAST AREA. AGAIN LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WHERE STRONGER THUNDERSTORMS CAN TRAIN. BEST CHANCE FOR CONTINUED SHOWERS AND THUNDERSTORMS WEDNESDAY EVENING WILL BE ACROSS NORTHEAST PART OF FORECAST AREA. DIFFERENCES IN MODELS FOR THURSDAY AS AVN DEVELOPS WAVE SOUTHWEST OF AREA THEN MOVES IT NORTHEAST DURING THE DAY. ETA NOT AS BULLISH WITH THIS FEATURE. WILL TREND MORE WITH AN ETA SOLUTION ON THURSDAY. IN THE EXTENDED PERIOD...MRF NOW HAS ANOTHER LOW MOVING OUT OF SOUTHWEST LATE FRIDAY INTO SATURDAY. ECMWF SOMEWHAT SIMILAR TO THIS BUT TAKES LOW FARTHER NORTH. WILL ADD CHANCE OF RAIN INTO FORECAST FOR SATURDAY WITH LINGERING CHANCES ACROSS NORTHCENTRAL SECTIONS SUNDAY. FCSTID = 6 OKC 62 70 60 73 / 70 80 60 50 HBR 62 70 58 72 / 90 80 40 30 SPS 63 75 60 74 / 90 80 40 30 GAG 61 70 56 72 / 90 70 30 30 PNC 63 69 60 72 / 70 80 60 50 DUA 62 74 60 74 / 50 60 60 60 .OUN... OK...NONE. TX...NONE.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 11:30 PM CDT | Flash Flood Warning | OUN | Ellis, Woods, Woodward | 3 hr |
| Oct 25, 2:30 AM CDT | Flash Flood Warning | OUN | Ellis, Woods, Woodward | 2 hr |
| Oct 25, 4:32 AM CDT | Flash Flood Warning | OUN | Ellis, Harper, Woods, Woodward | 118 min |
| Oct 25, 6:28 AM CDT | Flash Flood Warning | OUN | Woods, Woodward | 2 hr |
| Oct 25, 9:28 AM CDT | Flash Flood Warning | OUN | Caddo | 3 hr |
| Oct 25, 11:13 AM CDT | Flash Flood Warning | OUN | Comanche | 3 hr |
| Oct 25, 1:11 PM CDT | Flash Flood Warning | OUN | Cotton | 3 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.